Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 306, NWS Paducah, KY

June 25, 2011Mississippi County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 25, 2011, 5:51 AM CDT for Mississippi County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2011, 5:51 AM CDT (10:51 UTC)
Expired
Jun 25, 2011, 6:15 AM CDT
In force
24 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mississippi County, MO

The radar

The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-419 J/kg
Mixed-layer LCL
2179 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:08 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 25, 3:08 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
308 AM CDT SAT JUN 25 2011

.DISCUSSION...
BIGGEST CHALLENGE WITH THIS PACKAGE...AT LEAST IN THE SHORT
TERM...WILL BE TIMING AND PLACEMENT OF QPF AS WE EVOLVE INTO A
PATTERN CONDUCIVE TO NIGHTLY MCS DEVELOPMENT.

WITH A STORM SYSTEM SPINNING UP OVER THE CENTRAL PLAINS AND ITS ASSOCIATED
SFC BOUNDARY JUST TO OUR SOUTH AND WEST...850-300MB THICKNESSES INDICATE
THE MASSIVE MCS CURRENTLY OVER NEBRASKA DIVING SOUTHEAST INTO OUR REGION
TODAY. THE BOUNDARY IS FORECAST TO LIFT NORTHEAST AS A WARM FRONT BACK
ACROSS THE CWA TODAY...AND BY 00Z SUNDAY (7 PM TODAY)...THE NW-SE
ORIENTED BOUNDARY SHOULD BE BISECTING OUR CWA. SO REGARDLESS OF
WHAT EFFECT THE MCS HAS ON OUR REGION...WITH INCREASING SHEAR...
MOISTURE...INSTABILTY...AND THE ADDED LOW LEVEL FORCING FROM THE
FRONTAL BOUNDARY...SCATTERED SHOWERS AND THUNDERSTORMS ARE A GOOD
BET TODAY ACROSS THE CWA...SOME OF WHICH COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING HAIL BEING THE PRIMARY THREATS.

EVEN THOUGH THE AFOREMENTIONED BOUNDARY IS FORECAST TO BE DRAPED
OVER THE NORTHEAST SECTIONS OF OUR CWA BY 12Z SUNDAY...MODELS
INDICATE ANOTHER MCS DIVING OUT OF THE PLAINS AND ACROSS THE
ENTIRE REGION...SO BUMPED UP POPS TO LIKELY OVER THE NORTHERN AND
WESTERN SECTIONS TONIGHT. PRECIP CHANCES FOR SUNDAY WILL BE
PRIMARILY OVER THE NORTHEAST SECTIONS IN THE MORNING AS WHATEVER
REMNANTS OF THE MCS LINGER THERE.

SUNDAY NIGHT INTO MONDAY AS AN H5 RIDGE BUILDS NORTHEAST INTO THE
REGION AND THE WARM FRONT NOW WELL TO THE NORTH OF OUR CWA...
PRECIP CHANCES SHOULD BE LIMITED TO THE NORTHEAST SECTIONS. EVEN
THOUGH THE COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED SYSTEM IS
FORECAST TO CROSS THE REGION MONDAY NIGHT INTO TUESDAY...THE EFECT
OF THE UPPER RIDGING SHOULD ONLY ALLOW THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS OVER THE NORTHERN AND NORTHEAST SECTIONS MONDAY
NIGHT...THEN ACROSS THE ENTIRE CWA ON TUESDAY AS THE RIDGE GETS
SUPPRESSED JUST A TAD. MADE NO CHANGES BEYOND TUESDAY.

&&

.AVIATION...
SHRA/TSRA ARE POSSIBLE AROUND 10/11Z OR SO. CONFIDENCE IS LOW
ATTM AS TO THE AREAL EXTENT AND TIMING OF THIS CONVECTION...SO
OPTED FOR A VCSH/CB MENTION. BUT...IF THE STORMS DEVELOP...THEY
SHOULD MAINLY AFFECT KCGI AND KPAH. ISLD TO SCT TSRA POSSIBLE
DURING THE AFTERNOON AS WELL...BUT COVERAGE AND TIMING IS NOT
CERTAIN ATTM...BUT BELIEVE BEST CHANCES WOULD BE OVER
KPAH/KCGI...SO KEPT A CB GOING. LOOKING AT A POSSIBLE COMPLEX OF
STORMS MOVING INTO THE AREA FROM THE NORTHWEST LATE SATURDAY
NIGHT...SO HINTED AT THIS WITH THE INCLUSION OF CB AT KEVV/KOWB.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MY/JAP
Hazardous weather outlook, Jun 25, 3:23 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
323 AM CDT SAT JUN 25 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-260830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
323 AM CDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING EARLY
THSI MORNING OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WEST
KENTUCKY. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING
LARGE HAIL AND POSSIBLY DAMAGING WINDS....ESPECIALLY WEST OF A
LINE FROM POSEYVILLE INDIANA TO CADIZ KENTUCKY.

ANOTHER WAVE OF STRONG TO SEVERE STORMS IS POSSIBLE LATE TONIGHT
INTO SUNDAY MORNING. AGAIN THE PRIMARY THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS IN THE SAME AREAS MENTIONED IN THE ABOVE
PARAGRAPH.

RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD
STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY
NORTH AND EAST OF A LINE FROM GREENVILLE MISSOURI TO FULTON
KENTUCKY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.
SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE AREA.

ON MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY
ALONG AND NORTH OF THE I-64 CORRIDOR. AGAIN DAMAGING WINDS AND
LARGE HAIL ARE THE MAIN HAZARDS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY.
THERE IS A POTENTIAL FOR ISOLATED SEVERE WEATHER DURING THAT TIME.

HEAT WILL RETURN NEXT WEEK WITH HEAT INDEX VALUES ABOVE 100 OVER
PARTS OF THE AREA MONDAY THROUGH THURSDAY.

RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD
STATEMENTS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING AND AGAIN LATE
TONIGHT.

JP

In the hours before

Special weather statement, Jun 25, 3:10 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
310 AM CDT SAT JUN 25 2011

MOZ110>112-114-250900-
MISSISSIPPI MO-NEW MADRID MO-SCOTT MO-STODDARD MO-
310 AM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STODDARD...SOUTHERN
SCOTT...NORTHERN NEW MADRID AND WESTERN MISSISSIPPI COUNTIES IN
SOUTHEAST MISSOURI UNTIL 400 AM CDT...

AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH DIME SIZE HAIL...AND VERY STRONG WINDS
AROUND 50 MPH. THIS STORM WAS LOCATED MIDWAY BETWEEN DEXTER AND
POPLAR BLUFF...MOVING EAST AT 35 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE SIKESTON...PENERMON...
MOREHOUSE...MINER...MATTHEWS...ESSEX...DUDLEY...DEXTER...CANALOU...
BERTRAND AND BAKER.

THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN
STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS
AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Jun 25, 3:53 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
353 AM CDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 AM     HAIL             DEXTER                  36.79N 89.96W
06/25/2011  E1.00 INCH       STODDARD           MO   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL

&&

MY
Special weather statement, Jun 25, 4:02 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
402 AM CDT SAT JUN 25 2011

ILZ088-092-MOZ086-087-110>112-114-250945-
UNION IL-ALEXANDER IL-BOLLINGER MO-CAPE GIRARDEAU MO-MISSISSIPPI MO-
NEW MADRID MO-SCOTT MO-STODDARD MO-
402 AM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER AND SOUTHWESTERN UNION
COUNTIES IN SOUTHERN ILLINOIS...AND EASTERN STODDARD...SCOTT...
NORTHEASTERN NEW MADRID...WESTERN MISSISSIPPI...SOUTHERN CAPE
GIRARDEAU AND BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 445 AM
CDT...

AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS WITH DIME SIZE HAIL...AND VERY STRONG
WINDS AROUND 50 MPH.  THESE STORMS WERE LOCATED FROM MARBLE HILL TO
DEXTER AND SIKESTON...MOVING EAST AT 30 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE ORAN...MORLEY...CAPE
GIRARDEAU...BENTON...SIKESTON...KELSO...LAMBERT...MATTHEWS...SCOTT
CITY...BLODGETT...MINER...THEBES...AND COMMERCE...AS WELL AS
CHARLESTON...ANNISTON AND TAMMS.

THESE STORMS WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT
IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL
CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN
POOR DRAINAGE AREAS.
Special weather statement, Jun 25, 4:49 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
449 AM CDT SAT JUN 25 2011

ILZ092-093-KYZ001>004-006-MOZ086-087-110>112-114-251030-
PULASKI IL-ALEXANDER IL-FULTON KY-BALLARD KY-CARLISLE KY-GRAVES KY-
HICKMAN KY-BOLLINGER MO-CAPE GIRARDEAU MO-MISSISSIPPI MO-
NEW MADRID MO-SCOTT MO-STODDARD MO-
449 AM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER AND SOUTHWESTERN
PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND HICKMAN...SOUTHERN
GRAVES...WESTERN CARLISLE...SOUTHWESTERN BALLARD AND FULTON COUNTIES
IN WESTERN KENTUCKY...AND NORTHEASTERN STODDARD...SCOTT...EASTERN NEW
MADRID...MISSISSIPPI...SOUTHERN CAPE GIRARDEAU AND EASTERN BOLLINGER
COUNTIES IN SOUTHEAST MISSOURI UNTIL 530 AM CDT...

AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS WITH NICKEL SIZE HAIL...AND STRONG
WINDS AROUND 50 MPH.  THESE STORMS WERE LOCATED FROM MARBLE HILL TO
CAPE GIRARDEAU AND SIKESTON MISSOURI...DOWN TOWARD FULTON KENTUCKY.
THE STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH.

THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE EAST AND SOUTHEAST.
BY 6 AM...LOCATIONS AS FAR EAST AS CAIRO ILLINOIS AND MAYFIELD
KENTUCKY WILL BE AFFECTED BY THESE STORMS.

THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN
STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS
AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:42 AM CDTSevere Thunderstorm WarningPAHHickman33 min
Jun 25, 8:45 AM CDTSevere Thunderstorm WarningPAHMcCracken30 min
Jun 25, 9:35 AM CDTAreal Flood AdvisoryPAHCalloway, Graves, Livingston, McCracken, Marshall3 hr
Jun 25, 12:28 PM CDTAreal Flood AdvisoryPAHCaldwell, Crittenden, Lyon, Trigg107 min
Jun 25, 3:03 PM CDTAreal Flood AdvisoryPAHDaviess, Henderson, McLean2 hr
Jun 25, 3:36 AM CDTSevere Thunderstorm WarningPAHNew Madrid, Scott, Stoddard24 min
Jun 25, 2:06 PM CDTSevere Thunderstorm WarningPAHPerry31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.